Alert archive / Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 77, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Aug 11, 2010, 7:25 PM EDT for 5 counties in Virginia; Mercer County, Monroe County, Summers County, West Virginia. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2010, 7:25 PM EDT (23:25 UTC)
- Expired
- Aug 11, 2010, 10:39 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Radford, VA, Craig County, VA, Giles County, VA, Montgomery County, VA, Pulaski County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 87 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 7:40 PM EDT | HEAVY RAIN 1.56 | 5 Se Pearisburg, VA | TRAINED SPOTTER REPORTED 1.56 INCHES OF RAIN IN THE PAST 45 MINUTES. |
| Aug 11, 7:45 PM EDT | HEAVY RAIN 1.35 | 2 Nw Blacksburg, VA | TRAINED SPOTTER REPORTED 1.35 INCHES OF RAIN IN THE PAST HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
753
WGUS51 KRNK 112325
FFWRNK
VAC045-071-121-155-750-WVC055-063-089-120530-
/O.NEW.KRNK.FF.W.0077.100811T2325Z-100812T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
725 PM EDT WED AUG 11 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CITY OF RADFORD IN SOUTHWEST VIRGINIA
NORTHEASTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA
NORTHWESTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA
GILES COUNTY IN SOUTHWEST VIRGINIA
SOUTHWESTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA
MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
SOUTHWESTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA
SOUTHERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 130 AM EDT THURSDAY.
* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PEARISBURG...PIPESTEM RESORT STATE PARK...BLUESTONE DAM...BLUESTONE
STATE PARK...CASCADES...PIPESTEM...LICK CREEK...JUMPING BRANCH...
INDIAN MILLS...HINTON...ELLISON...BUCK...BALLENGEE...ZENITH...
WAYSIDE...WAITEVILLE...RED SULPHUR SPRING...RAINES CORNER...
LINDSIDE...BOZOO...LERONA...FLAT TOP...DUNNS...SIMMONSVILLE...
MAGGIE...HUFFMAN...PETERSTOWN...RICH CREEK...PEMBROKE...NEWPORT...
MOUNTAIN LAKE...KIRE...KIMBALLTON...INTERIOR...EGGLESTON...PRICES
FORK...MERRIMAC AND BLACKSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3752 8121 3757 8120 3760 8114 3760 8109
3765 8106 3769 8098 3772 8097 3772 8093
3771 8090 3771 8087 3770 8087 3740 8026
3708 8049 3748 8127
$$
KK2 follow-up statements
951
WGUS71 KRNK 112344
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
744 PM EDT WED AUG 11 2010
VAC045-071-121-155-750-WVC055-063-089-120530-
/O.CON.KRNK.FF.W.0077.000000T0000Z-100812T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF RADFORD VA-PULASKI VA-MONTGOMERY VA-GILES VA-CRAIG VA-
MERCER WV-MONROE WV-SUMMERS WV-
744 PM EDT WED AUG 11 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR THE
CITY OF RADFORD... SOUTHERN SUMMERS...SOUTHWESTERN MONROE...MERCER...
SOUTHWESTERN CRAIG...GILES...WESTERN MONTGOMERY AND NORTHEASTERN
PULASKI COUNTIES...
AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. RAINFALL RATES OF ONE TO THREE INCHES PER HOUR ARE POSSIBLE
WITH THESE STORMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELLISON...
FLAT TOP...WAYSIDE...BLUESTONE DAM...BLUESTONE STATE PARK...JUMPING
BRANCH...HINTON...BUCK AND BALLENGEE
WATCH FOR FLOODING ALONG SPRUCE RUN CREEK AND WALKERS CREEK IN
GILES...POVERTY CREEK AND TOMS CREEK IN MONTGOMERY...AND PIPESTEM
CREEK IN SUMMERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3752 8121 3757 8120 3760 8114 3760 8109
3765 8106 3769 8098 3772 8097 3772 8093
3771 8090 3771 8087 3770 8087 3740 8026
3708 8049 3748 8127
$$
KK418
WGUS71 KRNK 120239
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1039 PM EDT WED AUG 11 2010
VAC045-071-121-155-750-WVC055-063-089-120247-
/O.CAN.KRNK.FF.W.0077.000000T0000Z-100812T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF RADFORD VA-PULASKI VA-MONTGOMERY VA-GILES VA-CRAIG VA-
MERCER WV-MONROE WV-SUMMERS WV-
1039 PM EDT WED AUG 11 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE CITY OF
RADFORD... SOUTHERN SUMMERS...SOUTHWESTERN MONROE...MERCER...
SOUTHWESTERN CRAIG...GILES...WESTERN MONTGOMERY AND NORTHEASTERN
PULASKI COUNTIES...
THE HEAVY RAIN HAS ENDED AND NO REPORTS OF FLOODING ACROSS THE
WARNED AREA...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 3752 8121 3757 8120 3760 8114 3760 8109
3765 8106 3769 8098 3772 8097 3772 8093
3771 8090 3771 8087 3770 8087 3740 8026
3708 8049 3748 8127
$$
RCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 6:44 PM EDT, 41 minutes earlier.
Area forecast discussion, Aug 11, 6:44 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 PM EDT WED AUG 11 2010
.SYNOPSIS...
HOT AND HUMID WEATHER WILL PERSIST INTO THURSDAY BEFORE AN UPPER
LEVEL DISTURBANCE COMBINES WITH A WEAK BACKDOOR FRONT THURSDAY
EVENING. AS AN AREA OF LOW PRESSURE MOVES OFF THE MIDDLE ATLANTIC
COAST...EASTERLY FLOW WILL DEVELOP HIGH PRESSURE SETTLES OVER NEW ENGLAND. A
MUCH STRONGER FRONT WILL APPROACH THE AREA FROM THE NORTHWEST
EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH THURSDAY/...
DECENT AREA OF UPPER DIVERGENCE AHEAD OF THIS MCS WILL BE ALLOWING
FOR STORMINESS TO AFFECT THE WRN HALF OF THE CWA MORE THOROUGHLY
SO UPPED POPS TO LIKELY ACROSS THE WEST THRU 03Z/11 PM THIS
EVENING UNTIL ATMOSPHERE STABILIZES MORE. ATTM...HAVING TO WATCH
FOR PULSE SEVERE OUT EAST BUT TURNING MORE TOWARD THE WEST AND
TRAINING ECHOES COULD LEAD TO SOME FLASH FLOODING. WILL NOT HOIST
A WATCH AT THIS POINT DUE TO THE SHORT FUSED NATURE OF THIS
ACTIVITY. ALSO ADDED HEAVY RAIN WITH THUNDER TO THE FORECAST.
MEANWHILE...THE HEAT ADVISORY IS BEING EXPIRED AS SHOWERS/TSRA
HAVE COOLED MOST AREAS.
THIS MCS CLUSTER IS MOVING JUST SOUTH OF A STATIONARY
BOUNDARY/BACKDOOR FRONT...WHICH WILL SINK FURTHER SOUTH AND
COMBINE WITH A STOUT UPPER WAVE ON THURSDAY...TO PRODUCE MORE
NUMEROUS SHWS AND STORMS...AGAIN SOME OF WHICH MAY BE SEVERE. EACH
EVENING...MCS REMNANTS HAVE BEEN JUST N AND WEST OF THE CWA NEAR
DAWN. LOCAL MODELS INDICATING THIS MAY HAPPEN AGAIN
TONIGHT...ALTHOUGH THIS TIME SHWS/STORMS MAY TAKE MORE OF A
SOUTHERN JOG. THUS WENT WITH HIGH CHC POPS IN THE SW LATE TONIGHT.
SOME DIFFERENCES IN TIMING OF THE UPPER WAVE PER THE
GFS/NAM/ECMWF...HOWEVER...MOST OF THE STORMS MAY BE IN THE
AFTERNOON SO FOCUSED HIGHEST POPS MID AFTERNOON...WITH A DOWNWARD
TREND TOWARD LATE AFTERNOON AND THE EVENING. ANOTHER HOT AND HUMID
DAY ACROSS THE SOUTHSIDE AND PIEDMONT...A HEAT ADVISORY MAY BE
NECESSARY DEPENDING UPON EARLY CONVECTION AND CLOUD COVER.
DEWPOINTS THE PAST COUPLE OF DAYS HAVE NOT BEEN FALLING OFF AS
QUICKLY IN THE AFTERNOON AS MOS SUGGESTS.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
ALL MODELS SEEM TO BE IN DECENT AGREEMENT DURING THIS TIME FRAME.
UPPER TROUGH MOVES OFFSHORE AS UPPER RIDGE WEAKENS THROUGH FRIDAY.
FLOW WILL BE VEERING TOWARD THE NORTHWEST WHICH WILL AID IN
DIMINISHING THE PRECIP ACROSS THE COUNTY WARNING AREA THUS HAVE
DECREASED POPS TO MOSTLY SLIGHT CHANCE FRIDAY MORNING. FRIDAY
AFTERNOON...CONVERGENT FLOW ALONG THE BLUE RIDGE AND OUTFLOW
BOUNDARIES MAY ALLOW FOR SCATTERED CONVECTION TO DEVELOP ACROSS THE
FORECAST AREA.
UPPER RIDGE TRIES TO BUILD IN FROM THE WEST OF THE AREA FRIDAY NIGHT
AND WILL WEAKEN AS IT PUSHES ACROSS THE FORECAST AREA SATURDAY. FLOW
TURNS MORE SOUTH SOUTHEASTERLY ALLOWING MOISTURE TO INCREASE
SLIGHTLY. HAVE CHANCE POPS ACROSS THE ENTIRE AREA FOR SATURDAY AND
CHANCE WEST TO SLIGHT CHANCE EAST FOR SATURDAY NIGHT.
HIGHS WILL BE IN THE MID TO UPPER 80S WEST TO AROUND 90 IN THE EAST.
LOWS WILL RANGE FROM THE MID 60S IN THE MOUNTAINS TO LOWER 70S IN
THE EAST.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
BACK DOOR FRONT STALLS ACROSS THE AREA SUNDAY WHILE ANOTHER STRONGER
COLD FRONT WILL ARRIVE EARLY NEXT WEEK. EXPECT WIDESPREAD COVERAGE
SUNDAY AFTERNOON ESPECIALLY IN THE MOUNTAINOUS AREAS. HAVE RAISED
POPS TO LIKELY WHILE KEEPING CHANCE EAST OF THE BLUE RIDGE.
EXPECTING AT LEAST CHANCE POPS THROUGHOUT THE EXTENDED ESPECIALLY
DURING THE PEAK HEATING HOURS.
MAX TEMPERATURES WILL BE IN THE MID TO UPPER 80S WEST TO LOWER 90S
IN THE PIEDMONT. LOWS ARE EXPECTED TO BE LOWER TO MID 60S WEST TO
LOWER 70S EAST.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
SHWS/TSTORMS WILL BECOME MORE NUMEROUS INTO THE LATE AFTERNOON
HOURS...WITH ATMOS BECOMING MORE UNSTABLE AND INTERACTING WITH
OUTFLOW FROM MORE ROBUST CONVECTION ACROSS OH/WV. LWB
INITIALLY...THEN ROA/LYH COULD EXPERIENCE TEMPO IFR CONDS UNDER
ANY STORMS. WILL MOSTLY HANDLE WITH CB IN CLOUD GROUP FOR
NOW...BUT DID GO PREDOMINATE TSRA AT KLWB 22Z. STRONGER STORMS
COULD PRODUCE 30KT GUSTS. WEAK TROUGH ALONG THE DELMARVA/BACKDOOR
FRONT WILL SINK SOUTH TONIGHT....VEERING THE MIDLEVEL FLOW ATOP THE
ARKLATEX UPPER RIDGE SUCH THAT ANY REMNANT MCS MAY TURN
INCREASINGLY TO THE SOUTH...AFFECTING SE WEST VA AND SW VA
OVERNIGHT...KLWB/KBLF. SOME IFR VIS/CIG AGAIN MAY OCCUR LATE TONIGHT
AT KLWB...ALTHOUGH MITIGATED BY DEBRIS CLOUDS. CONFIDENCE IS AVG.
A WEAK FRONT WILL APPROACH THE AREA FROM THE NORTH ON THURSDAY.
THIS MAY RESULT IN A GREATER COVERAGE OF SHRA/TSRA FOR BOTH
THURSDAY INTO FRIDAY AND A GREATER THREAT FOR MVFR/OCNLY IFR
CONDITIONS. COVERAGE SHOULD RETURN TO A MORE ISOLATED NATURE ON
SATURDAY AND SUNDAY BUT ALL DEPENDENT ON WHERE THE LOW LEVEL
BOUNDARY ENDS UP AND STRENGTH OF AN AREA OF HIGH PRESSURE THAT
WILL BE SLIDING SOUTHEAST ALONG THE EAST COAST.
FOR THE OVERNIGHT PERIODS...EXPECT CONTINUED FORMATION OF LATE
NIGHT RIVER VALLEY FOG IN THE MOUNTAINS. IFR/LIFR WILL BE MOST
NOTABLE AT KLWB...CONDITIONS LIMITED MAINLY TO THE 09 UTC TO 13
UTC TIME FRAME EACH MORNING FROM FRI THROUGH THE WEEKEND. LIGHT
MORNING FOG IS POSSIBLE ELSEWHERE...SO A PERIOD OF MVFR EXPECTED
AT THE OTHER TERMINALS...AGAIN MAINLY CONFINED TO THE 09 UTC TO 13
UTC TIME FRAME.
&&
.CLIMATE...
HIGH TEMP OF 91 DEGREES TODAY TIED RECORD IN BLACKSBURG. THE
PREVIOUS HIGH WAS SET BACK IN 1980. T
RECORD HIGH MINIMUM TEMPERATURES FOR
8/12 8/13
ROANOKE 72/2007 74/1995
LYNCHBURG 75/1926 77/1926
DANVILLE 73/1980 74/1978
BLACKSBURG 66/1961 68/1984
BLUEFIELD 69/2007 70/2005
RECORD HIGH TEMPERATURES FOR
8/12
ROANOKE 96/1977
LYNCHBURG 98/1900
DANVILLE 100/1949
BLUEFIELD 88/2005
BLACKSBURG 92/1980
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...KM/WP
NEAR TERM...KM/WP
SHORT TERM...REB
LONG TERM...REB
AVIATION...KM/PM
CLIMATE...Hazardous weather outlook, Aug 11, 6:53 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 653 PM EDT WED AUG 11 2010 NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-122300- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 653 PM EDT WED AUG 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THUNDERSTORMS THIS EVENING COULD BECOME SEVERE WITH DAMAGING WIND GUSTS. ALSO...LOCALIZED FLOODING IS POSSIBLE AS HEAVY RAINS OCCUR WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS LATE THURSDAY AFTERNOON AND EVENING COULD BE STRONG...WITH DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>020-WVZ042>045-122300- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 653 PM EDT WED AUG 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS THIS EVENING COULD BECOME SEVERE WITH ISOLATED DAMAGING WINDS POSSIBLE. ALSO...TORRENTIAL RAINS FROM THESE STORMS COULD PRODUCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS LATE THURSDAY AFTERNOON AND EVENING COULD BE STRONG...WITH DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 11, 6:00 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
600 PM EDT WED AUG 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 5 NNW BLAIRS 36.75N 79.41W
08/11/2010 PITTSYLVANIA VA COUNTY OFFICIAL
ONE TREE WAS BLOWN DOWN ON PLEASANT GAP DRIVE, NEAR DRY
FORK.
&&
WHPSpecial weather statement, Aug 11, 6:08 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT WED AUG 11 2010
NCZ005-006-112315-
CASWELL NC-ROCKINGHAM NC-
608 PM EDT WED AUG 11 2010
...A STRONG THUNDERSTORM WILL AFFECT CASWELL AND ROCKINGHAM
COUNTIES...
AT 607 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER EDEN...MOVING
EAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR DRAPER AROUND 620 PM...HARRISONS CROSSROADS
AROUND 630 PM...OREGON HILL AROUND 640 PM...REIDSVILLE AROUND 650
PM...MAYFIELD AROUND 655 PM AND RUFFIN AROUND 715 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3643 7987 3655 7982 3655 7955 3651 7936
3626 7947
KKSpecial weather statement, Aug 11, 6:21 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT WED AUG 11 2010
VAZ017-032-043-112315-
FLOYD VA-HENRY VA-PATRICK VA-
621 PM EDT WED AUG 11 2010
...A STRONG THUNDERSTORM WILL AFFECT FLOYD...HENRY AND PATRICK
COUNTIES...
AT 616 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WOOLWINE...
MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR FAIRY STONE STATE PARK AROUND 705 PM...CRITZ
AROUND 710 PM AND SANVILLE AROUND 715 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3655 8007 3655 8011 3673 8043 3689 8032
3674 7987 3654 8001 3655 8006
KKSpecial weather statement, Aug 11, 6:26 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT WED AUG 11 2010
VAZ033-112330-
FRANKLIN VA-
626 PM EDT WED AUG 11 2010
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY...
AT 625 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
ROCKY MOUNT...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR ROCKY MOUNT AROUND 645 PM...SONTAG AROUND 715
PM AND SNOW CREEK AROUND 730 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3695 8012 3712 8002 3702 7960 3701 7960
3678 7975
KKSpecial weather statement, Aug 11, 6:40 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
640 PM EDT WED AUG 11 2010
VAZ011-WVZ042>044-112345-
GILES VA-MERCER WV-MONROE WV-SUMMERS WV-
640 PM EDT WED AUG 11 2010
...A STRONG THUNDERSTORM WILL AFFECT GILES...MERCER...MONROE AND
SUMMERS COUNTIES...
AT 635 PM EDT...A STRONG THUNDERSTORM WITH HEAVY RAIN WAS LOCATED 9
MILES SOUTH OF BECKLEY...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR FLAT TOP AROUND 710 PM...CAMP CREEK STATE
PARK AROUND 715 PM...JUMPING BRANCH AROUND 740 PM AND ELLISON AROUND
745 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3768 8054 3734 8075 3754 8121 3758 8119
3760 8114 3760 8109 3761 8107 3765 8107
3769 8098 3772 8097 3771 8090 3772 8089
KKSpecial weather statement, Aug 11, 7:09 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
709 PM EDT WED AUG 11 2010
VAZ011-014-120000-
GILES VA-MONTGOMERY VA-
709 PM EDT WED AUG 11 2010
...THUNDERSTORMS WITH TORRENTIAL DOWNPOURS WILL AFFECT GILES AND
MONTGOMERY COUNTIES...
AT 702 PM EDT...THUNDERSTORMS WERE ALONG A LINE FROM PEARISBURG TO
SHAWSVILLE...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
LOCATIONS ALONG HIGHWAY 460 BETWEEN PEARISBURG AND CHRISTIANSBURG
CAN EXPECT EXTENSIVE PONDING OF WATER ON THE ROADS. SLOW DOWN TO
AVOID HYDROPLANING.
OTHER LOCATIONS THAT WILL BE AFFECTED INCLUDE MOUNTAIN
LAKE...CASCADES...BLACKSBURG AND SHAWSVILLE.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3719 8018 3706 8033 3716 8054 3716 8055
3718 8057 3719 8056 3719 8059 3721 8062
3725 8061 3723 8067 3732 8076 3743 8061
WPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 10:20 AM EDT | Heat Advisory | RNK | Charlotte, Halifax, Pittsylvania, City of Danville | 8 hr |
| Aug 11, 2:14 PM EDT | Special Weather Statement | RNK | Bedford | 61 min |
| Aug 11, 4:09 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 66 min |
| Aug 11, 4:22 PM EDT | Special Weather Statement | RNK | Craig | 53 min |
| Aug 11, 4:38 PM EDT | Special Weather Statement | RNK | Pittsylvania | 67 min |
| Aug 11, 5:19 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Pittsylvania | 39 min |
| Aug 11, 6:21 PM EDT | Special Weather Statement | RNK | Henry, Patrick | 54 min |
| Aug 11, 6:26 PM EDT | Special Weather Statement | RNK | Franklin | 64 min |
| Aug 11, 7:09 PM EDT | Special Weather Statement | RNK | Giles, Montgomery | 51 min |
| Aug 11, 7:55 PM EDT | Special Weather Statement | RNK | Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem | 65 min |
| Aug 11, 7:56 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 64 min |
| Aug 11, 6:40 PM EDT | Special Weather Statement | RNK | Summers | 65 min |
Nearby
Flash Flood Warnings in Virginia, 2010Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.